MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584180
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.
 
Event or Problem Description
It was reported to boston scientific corporation that a truetome 44 was attempted to be used in the bile duct during a procedure performed on (b)(6) 2025 during the procedure, the cutting wire of the truetome 44 broke inside the patient's bile duct.It was reported that a portion the cut wire broke at approximately 5 cm, and they were able to remove the device without it being free in the cavity.No further information has been obtained despite good faith efforts.There were no reported patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire broken.Block h11: (investigation result).The returned truetome 44 was analyzed, and a visual evaluation noted that the cutting wire was blackened, broken, and detached.The working length was also torn from the distal pierce hole.Additionally, the wire anchor was dislodged from the working length and the tip was damaged.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was broken and detached.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can detach the cutting wire as observed in the product analysis.The working length torn at the pierce hole, could have been caused by submitting the cutting wire to tension during the handle actuation, in addition with the possibility of the device being energized during the handle actuation.Also bowing the device without being completely out of the scope can lead to tear it and displacing or dislodge the cutting wire anchor from its position.Additionally, the damaged tip could be caused by operational factors, such as manipulating the device through difficult anatomy, the used technique for the device manipulation, the interaction between the truetome and the scope (hitting against a hard surface) or the insertion and removal of the guidewire or by the mandrel removal.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
TRUETOME 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23162478
Report Number3005099803-2025-04860
Device Sequence Number8882905
Product Code KNS
UDI-Device Identifier08714729827641
UDI-Public(01)08714729827641(17)260922(10)34902720
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2026
Device Model NumberM00584180
Device Catalogue NumberM00584180
Device Lot Number0034902720
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date09/27/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown